MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 PG PRO 20G 10CM BASIC; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reep0565 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported "nurse practitioner reports that they attempted to insert powerglide pro, product code f120100, lot reep0565 into a patients cephalic vein and hit an obstruction.The midline was removed and the last 3 cms were missing.The inserted used the cephalic vein.Patient weighs (b)(6) kgs.Is the device radiopaque we cannot see it on x-ray?" response: "the powerglide has 6 small radiopaque stripes along the length.Recommended they try ultrasound.Called her back and she reports that they can see the broken piece in the cephalic and there is also a clot.They believe the clot was the obstruction.She stated the patient will need surgery for removal of the piece." "the patient will require surgery to remove the fragment in the arm." additional details received 11/13/2020: " one of our new midline inserters was attempting to place the powerglide in a male cancer pt.I believe the needle was deployed, nurse had blood return, the catheter was not feeding smoothly and she pulled back on the wings, probably shearing off the catheter tip ( 4cm).We were able to retrieve it surgically.It was partially in the vein, but mainly out in the soft tissue and was kinked.Interestingly, our us tech had noticed a clot in the vein, she thought the catheter may have hit the clot and bent, then when the catheter was retracted it would have been bent and been clipped off by the needle.".
 
Event or Problem Description
It was reported "nurse practitioner reports that they attempted to insert powerglide pro, product code f120100, lot reep0565 into a patients cephalic vein and hit an obstruction.The midline was removed and the last 3 cms were missing.The inserted used the cephalic vein.Patiient weighs 102 kgs.Is the device radiopaque we cannot see it on x-ray?" response: "the powerglide has 6 small radiopaque stripes along the length.Recommended they try ultrasound.Called her back and she reports that they can see the broken piece in the cephalic and there is also a clot.They believe the clot was the obstruction.She stated the patient will need surgery for removal of the piece." "the patient will require surgery to remove the fragment in the arm." additional details received 11/13/2020: " one of our new midline inserters was attempting to place the powerglide in a male cancer pt.I believe the needle was deployed, nurse had blood return, the catheter was not feeding smoothly and she pulled back on the wings, probably shearing off the catheter tip ( 4cm).We were able to retrieve it surgically.It was partially in the vein, but mainly out in the soft tissue and was kinked.Interestingly, our us tech had noticed a clot in the vein, she thought the catheter may have hit the clot and bent, then when the catheter was retracted it would have been bent and been clipped off by the needle." additional info.Received: "this occurred during insertion and pt taken to or that day for surgical removal of the 4 cm piece that was mainly in the soft tissue of the arm, but partially in the vein.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken powerglide pro catheter was confirmed.The product returned for evaluation was one 20ga x 10cm powerglide pro midline catheter.Usage residues were observed throughout the sample.The catheter was received in two segments which shared a complete break approximately 3cm from the distal tip.The break site exhibited a tapered profile.Microscopic inspection of the break surface revealed a partially glossy fracture surface.A longitudinally aligned scoring mark was observed on the inside surface of the catheter leading into the break site.The break features were consistent with damage initiated by contact between the catheter and the introducer needle tip.Such damage can occur if the catheter is drawn back onto the needle or if the needle is re-inserted following catheter advancement.The product ifu states ¿warning: once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.If the catheter needs to be needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ h3 other text : evaluation findings are in section h.11.

Brand Name
PG PRO 20G 10CM BASIC
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10950173
Report Number3006260740-2020-20795
Device Sequence Number10899165
Product Code FOZ
UDI-Device Identifier00801741110535
UDI-Public(01)00801741110535
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF120100
Device Lot NumberREEP0565
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/14/2020
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer01/13/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date02/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight102